I have been on effexor XR for 9 years and have never really felt major relief. Sure at first when? things were at their darkest, Effexor was a god send but tried increasing last month but found the increasing was making my anxiety and racing thoughts worst. My doc is thinking to switching to another medication but I am ''scared'' since its always a gamble on the reaction, tapering off, waiting for the new meds to kick in. I cannot take time off work if I am not feeling well, I have a 5 year old son. I am trying to find the best solution out there. I have tried Zoloft, Celexa, Paxil. Only Paxil was good for me but I switched to effexor because I wanted to get pregnant. Knowing that SSRI usually don't work for me, which one would you recommend for me? Cymbalta, Lexapro? Any of you tried to transition from effexor to these and how was it? thank you very much
I'm in the same boat you are in currently. I've been taking Effexor XR 150mg for 5 years but it appears I have some form of OCD in addition to GAD (I think my obsessive thoughts create anxiety). Effexor was decent these past few years but when I went up to 300 mg two months ago, my obsessive thoughts got worse (i.e., racing, too much to analyze, couldn't make decisions). My brain also felt like it was stimulated all the time.
My new doctor thinks the additional norepinepherine is overstimulating me and wants to me to switch to a SSRI. He acknowledged that getting off Effexor is a pain because of its short half-life; but assured me that ramping the SSRI and tapering off the Effexor will not be as bad as people make it out to be in these forums.
His recommendations for new medicine are Luvox, Lexapro, or Zoloft. I've taken Lexapro in the past so I'll probably go back on it. I remember the noise level of my brain being quite low while I was on it...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Sep 2014 • 2 answers
Updated 5 Nov 2015 • 3 answers
Updated 8 Sep 2016 • 1 answer
Updated 12 Sep 2017 • 1 answer
Updated 8 Nov 2017 • 3 answers